Kyoto Journal of Mathematics

Toward a geometric analogue of Dirichlet’s unit theorem

Atsushi Moriwaki

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

In this article, we propose a geometric analogue of Dirichlet’s unit theorem on arithmetic varieties; that is, if X is a normal projective variety over a finite field and D is a pseudo-effective Q-Cartier divisor on X, does it follow that D is Q-effective? We also give affirmative answers on an abelian variety and a projective bundle over a curve.

Article information

Source
Kyoto J. Math., Volume 55, Number 4 (2015), 799-817.

Dates
Received: 12 March 2014
Revised: 18 August 2014
Accepted: 18 September 2014
First available in Project Euclid: 25 November 2015

Permanent link to this document
https://projecteuclid.org/euclid.kjm/1448460079

Digital Object Identifier
doi:10.1215/21562261-3157748

Mathematical Reviews number (MathSciNet)
MR3479310

Zentralblatt MATH identifier
1349.14094

Subjects
Primary: 14G15: Finite ground fields
Secondary: 11G25: Varieties over finite and local fields [See also 14G15, 14G20] 11R04: Algebraic numbers; rings of algebraic integers

Keywords
Dirichlet’s unit theorem pseudo-effective divisor finite field

Citation

Moriwaki, Atsushi. Toward a geometric analogue of Dirichlet’s unit theorem. Kyoto J. Math. 55 (2015), no. 4, 799--817. doi:10.1215/21562261-3157748. https://projecteuclid.org/euclid.kjm/1448460079


Export citation

References

  • [1] I. Biswas and Y. I. Holla, Comparison of fundamental group schemes of a projective variety and an ample hypersurface, J. Algebraic Geom. 16 (2007), 547–597.
  • [2] I. Biswas and A. J. Parameswaran, On vector bundles on curves over $\overline{\mathbb{F}}_{p}$, C. R. Math. Acad. Sci. Paris 350 (2012), 213–216.
  • [3] I. Biswas and S. Subramanian, On a question of Sean Keel, J. Pure Appl. Algebra, 215 (2011), 2600–2602.
  • [4] J. I. Burgos Gil, A. Moriwaki, P. Philippon, and M. Sombra, Arithmetic positivity on toric varieties, to appear in J. Algebraic Geom., preprint, arXiv:1210.7692v1 [math.AG].
  • [5] H. Chen and A. Moriwaki, Algebraic dynamical systems and Dirichlet’s unit theorem on arithmetic varieties, Int. Math. Res. Not. IMRN, published electronically 1 May 2015.
  • [6] E. Colombo and G. P. Pirola, An intersection result for families of abelian varieties, J. Pure Appl. Algebra 129 (1998), 111–122.
  • [7] W. Fulton, Intersection Theory, 2nd ed., Ergeb. Math. Grenzgeb. (3) 2, Springer, Berlin, 1998.
  • [8] R. Hartshorne, Ample Subvarieties of Algebraic Varieties, Lecture Notes in Math. 156, Springer, New York, 1970.
  • [9] R. Hartshorne, Algebraic Geometry, Grad. Texts in Math. 52, Springer, New York, 1977.
  • [10] S. Keel, Polarized pushouts over finite fields, Comm. Algebra 31 (2003), 3955–3982.
  • [11] A. Langer, Semistable sheaves in positive characteristic, Ann. of Math. (2) 159 (2004), 251–276.
  • [12] A. Langer, On positivity and semistability of vector bundles in finite and mixed characteristics, J. Ramanujan Math. Soc. 28A (2013), 287–309.
  • [13] V. Maillot and D. Rössler, On the determinant bundles of abelian schemes, Compos. Math. 144 (2008), 495–502.
  • [14] V. Mehta and S. Subramanian, Nef line bundles which are not ample, Math. Z. 219 (1995), 235–244.
  • [15] L. Moret-Bailly, “Familles de courbes et de variétés abéliennes sur $\mathbb{P} ^{1}$” in Séminaire sur les pinceaux de courbes de genre au moins deux, Astérisque 86, Soc. Math. France, Paris, 1981, 125–140.
  • [16] A. Moriwaki, Relative Bogomolov’s inequality and the cone of positive divisors on the moduli space of stable curves, J. Amer. Math. Soc. 11 (1998), 569–600.
  • [17] A. Moriwaki, Toward Dirichlet’s unit theorem on arithmetic varieties, Kyoto J. Math. 53 (2013), 197–259.
  • [18] A. Moriwaki, Adelic divisors on arithmetic varieties, to appear in Mem. Amer. Math. Soc., preprint, arXiv:1302.1922v2 [math.AG].
  • [19] D. Mumford, On the equations defining abelian varieties, II, Invent. Math. 3 (1967), 75–135.
  • [20] D. Mumford, Abelian Varieties, Tata Inst. Fundam. Res. Stud. Math. 5, Oxford Univ. Press, London, 1974.
  • [21] N. Nakayama, Zariski-decomposition and abundance, MSJ Mem. 14, Math. Soc. Japan, Tokyo, 2004.
  • [22] S. Subramanian, Strongly semistable bundles on a curve over a finite field, Arch. Math. (Basel) 89 (2007), 68–72.
  • [23] B. Totaro, Moving codimension-one subvarieties over finite fields, Amer. J. Math. 131 (2009), 1815–1833.
  • [24] X. Yuan, personal communication, December 2013.